Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 171, NWS Springfield, MO

July 15, 2007Christian County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2007, 8:39 PM CDT for Christian County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 8:39 PM CDT (01:39 UTC)
Expired
Jul 15, 2007, 9:15 PM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Christian County, MO

The radar

The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 160138
SVRSGF
MOC043-160215-
/O.NEW.KSGF.SV.W.0171.070716T0139Z-070716T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 915 PM CDT.

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR BOAZ...OR 8 MILES SOUTHWEST OF NIXA. THIS
  STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOAZ BY 850 PM CDT.

THE TOWN OF BOAZ IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3699 9338 3699 9349 3709 9349 3709 9333
      3699 9333 3699 9335

$$

CRAMER
1 follow-up statement
000 
WWUS53 KSGF 160206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT SUN JUL 15 2007

MOC043-160216-
/O.EXP.KSGF.SV.W.0171.000000T0000Z-070716T0215Z/
CHRISTIAN MO-
906 PM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY EXPIRES AT 
915 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3699 9338 3699 9349 3709 9349 3709 9333
      3699 9333 3699 9335

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:22 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 15, 6:22 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SUN JUL 15 2007

UPDATED AVIATION

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK.

CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY
THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR
IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS
CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS
OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO
SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z
SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT
DEVELOP COULD GO QUICKLY SEVERE.

TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG
THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY
DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS
DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS
SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST
KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE
DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT
RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO
SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE
FOG TO THE OVERNIGHT FORECAST AS WELL.

MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK
TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL
LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY
BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO
THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING
INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER
POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE
THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET
SOME MORE RUN TO RUN CONSISTENCY.

GCC

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...REMNANTS OF A WEAK FRONT AND AMPLE
MOISTURE AND INSTABILITY LEADING TO WIDELY SCT SHRA/TSRA MAINLY EAST
AND SOUTH OF THE JLN AND SGF TERMINALS. STILL CANNOT RULE OUT AN
ISOLATED CELL FLIRTING WITH EITHER STATION AND HAVE CONTINUED TO
MENTION CB IN THE TAF UNTIL AFTER SUNSET. THEREAFTER...VFR
CONDITIONS SHOULD BE THE RULE. BRIEF REDUCTION OF VIS POSSIBLE ONCE
AGAIN TOWARD SUNRISE...BUT GIVEN CROSS OVER TEMPS AND EXPECTED LOWS
MVFR VIS NOT ANTICIPATED. AN ISOLATED SHRA/TSRA POSSIBLE MONDAY
AFTERNOON AND EVENING...HOWEVER EXPECTED COVERAGE AND CONFIDENCE
DOES NOT WARRANT MORE THAN A MENTION OF CB.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SUN JUL 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
812 PM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 40 MPH...HAIL TO THE
  SIZE OF ONE HALF INCH...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
  LIGHTNING.

  AREAS AFFECTED AND TIMING:

  PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI TONIGHT.

  DISCUSSION:

  A WEAK COLD FRONT WILL CONTINUE TO INTERACT WITH AN UNSTABLE
  AIRMASS ACROSS THE REGION TO PRODUCE WIDELY SCATTERED SHOWERS AND
  THUNDERSTORMS. THIS ACTIVITY WILL PRIMARILY AFFECT AREAS ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR. WITH THE LOSS OF DAYTIME
  HEATING...INSTABILITY WILL DECREASE. AS A RESULT...SEVERE
  THUNDERSTORMS ARE NOT ANTICIPATED. A FEW STRONG STORMS ARE
  POSSIBLE...WITH WIND GUSTS TO 40 MPH...SMALL HAIL AND LOCALLY
  HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN
  CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW
  PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE
  FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI.

  THE HEAT INDEX MAY EXCEED 100 DEGREES WEDNESDAY AFTERNOON ACROSS
  PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB/GAGAN

In the hours before

Special weather statement, Jul 15, 2:40 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT SUN JUL 15 2007

MOZ092-152015-
WRIGHT MO-
240 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES
NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 3:12 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT SUN JUL 15 2007

MOZ096-152045-
DOUGLAS MO-
312 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 345 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 5
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 3:47 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT SUN JUL 15 2007

MOZ091-096-152115-
WEBSTER MO-DOUGLAS MO-
347 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WEBSTER COUNTIES UNTIL
415 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES
NORTHWEST OF AVA...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 5:12 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT SUN JUL 15 2007

MOZ082-152300-
TEXAS MO-
512 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF
HOUSTON...MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Jul 15, 5:21 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             LICKING                 37.50N 91.86W
07/15/2007  E0.75 INCH       TEXAS              MO   LAW ENFORCEMENT

&&

GAGAN
Local storm report, Jul 15, 7:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      5 SSE LICKING           37.43N 91.82W
07/15/2007                   TEXAS              MO   LAW ENFORCEMENT

            LOW WATER CROSSING ON 137 JUST NORTH OF DIXON ROAD IS
            FLOODED

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:58 PM CDTFlash Flood WarningSGFOregon6 hr
Jul 15, 10:59 PM CDTAreal Flood WarningSGFTexas10 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.